Posted by GRAHAM (22.214.171.124) on February 22, 2000 at 06:17:29:
I am a chronic sufferer of 4 years who was only recently diagnosed (around 5 months ago). I have had a great deal of success with Verapamil (240mg a day/slow release). The Verapamil has reduced the number of headaches from 2-6 a day to around 1 per week. In order to minimise any possible long term side effects from taking the Verapamil I have decided to try to cut my dosage to 120mg per day (slow release) to see if I obtain the same benefits from this reduced dosage. My doc has also included the 240mg tablets on my prescription should the headaches start to increase in frequency. I know that many people have to increase their dose in order to keep on top of their headaches, BUT, has anyone who is particularly responsive to Verapamil ever successfully reduced their dosage? I do not want to 'rock the boat' too much and mess up the Verapamils positive effect.
And finally . . . .
I got immediate benefit from taking the Verapamil, but after a while it seemed to be losing its effect. However, I continued with the same dosage for a month or two and to my delight it started to work better than ever, and still does. Perhaps persistence is the key in some cases!
And finally . . . . again!
Grapefruit juice is bad news if taking Verapamil. While doing research on clusters I read that it can reduce the effectiveness of it. At the time I was using it to wash down my tab in the morning. Perhaps it was coincidence or some sort of placebo effect but the number of attacks did seem to further decrease when I stopped drinking the juice. Shame really, I do like Grapefruit juice!
Post a Followup